MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/51; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/51; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000666
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr surgery, a polarcup trial insert slotted 28/51 cracked after being used.This happened after use in patient.Surgery had been completed, without any delay, with the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H10: d4 and h4.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a thr surgery, a polarcup trial insert slotted 28/51 cracked after being used.This happened after use in patient.Surgery had been completed, without any delay, with the same device.Patient was not harmed as consequence of this problem.The complaint device, used in treatment, was returned for investigation.The reported failure mode was confirmed upon visual inspection.The complaint part was found cracked.A review of the complaint history revealed no other complaint for the batch in question.A review of the batch record showed no deviations from the standard manufacturing process.There are no hints that the device did not meet the specifications at the time of manufacturing.Based on the conducted investigation, the root cause could not be determined conclusively.Normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.No further actions are deemend necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT SLOTTED 28/51
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12457002
Report Number9613369-2021-00360
Device Sequence Number1206688
Product Code LXH
UDI-Device Identifier07611996116809
UDI-Public07611996116809
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75000666
Device Catalogue Number75000666
Device Lot NumberA76987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer08/20/2021
10/01/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/30/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1